Alert archive / California / High Wind Warnings in 2006
High Wind Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Nov 14, 2006, 5:20 AM PST for San Bernardino County, California. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 14, 2006, 5:20 AM PST (13:20 UTC)
- Expired
- Nov 14, 2006, 12:00 PM PST
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 7:55 AM PST | NON-TSTM WND GST 56 | Twentynine Palms, CA | GUST TO 56 MPH REPORTED AT KNXP... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 1.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 454 m²/s²
- 0-3 km storm-relative helicity
- 650 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 141320 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 520 AM PST TUE NOV 14 2006 ...HIGH WIND WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS THIS MORNING... ...WIND ADVISORY CONTINUES FOR REMAINING MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWEST CALIFORNIA THIS MORNING... .STRONG WINDS ALOFT WILL OCCASIONALLY MIX DOWN TO THE SURFACE THROUGH THIS MORNING AFFECTING THE HIGHER MOUNTAINS AND ADJACENT DESERTS. STRONGEST WINDS WILL SURFACE WITH MOUNTAIN WAVE ACTIVITY ON THE DESERT SLOPES AND POINTS EAST. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON. CAZ055-060-142000- /O.UPG.KSGX.WI.Y.0028.000000T0000Z-061114T2000Z/ /O.NEW.KSGX.HW.W.0006.061114T1320Z-061114T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 520 AM PST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 65 MPH WILL CONTINUE AT TIMES THROUGH NOON TODAY. IN THE DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND... GREATLY RESTRICTING VISIBILITY AT TIMES. WINDS WILL BE STRONGEST AND MOST WIDESPREAD ALONG AND BELOW THE EAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ056-058-061-062-142000- /O.CON.KSGX.WI.Y.0028.000000T0000Z-061114T2000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 520 AM PST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 55 MPH WILL CONTINUE AT TIMES THROUGH NOON TODAY. IN THE DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND... GREATLY RESTRICTING VISIBILITY AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. USE EXTRA CAUTION. $$ MARTIN
1 follow-up statement
000 WWUS76 KSGX 141951 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1151 AM PST TUE NOV 14 2006 ...HIGH WIND WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS WILL EXPIRE AT NOON... ...WIND ADVISORY CONTINUES FOR ALL MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWEST CALIFORNIA TIL 2 PM... .STRONG WINDS ALOFT WILL OCCASIONALLY MIX DOWN TO THE SURFACE THIS AFTERNOON AFFECTING THE HIGHER MOUNTAINS AND ADJACENT DESERTS. STRONGEST WINDS WILL SURFACE WITH MOUNTAIN WAVE ACTIVITY ON THE DESERT SLOPES AND POINTS EAST. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON. CAZ055-060-142200- /O.EXP.KSGX.HW.W.0006.000000T0000Z-061114T2000Z/ /O.EXB.KSGX.WI.Y.0028.061114T2000Z-061114T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1151 AM PST TUE NOV 14 2006 ...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY... ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY...AND A HIGH WIND ADVISORY WILL CONTINUE UNTIL 2 PM PST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE AT TIMES THROUGH 2 PM THIS AFTERNOON. IN THE DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND... GREATLY RESTRICTING VISIBILITY AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. USE EXTRA CAUTION. $$ CAZ056-058-061-062-142200- /O.EXT.KSGX.WI.Y.0028.000000T0000Z-061114T2200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1151 AM PST TUE NOV 14 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE AT TIMES THROUGH 2 PM THIS AFTERNOON. IN THE DESERTS...THE WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND... GREATLY RESTRICTING VISIBILITY AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE LIMBS...DOWNED POWER LINES AND OTHER DEBRIS. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Nov 14, 3:00 AM PST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 14, 3:00 AM PST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST TUE NOV 14 2006
.SYNOPSIS...LOW PRESSURE PASSING BY TO THE NORTH WILL BRING
INCREASING ONSHORE FLOW TODAY WITH STRONG WINDS IN THE MOUNTAINS AND
DESERTS. LOW CLOUDS WILL RETURN TO COASTAL AREAS TODAY...EXTEND
ONTO THE COASTAL SLOPES THIS EVENING...THEN CLEAR LATE TONIGHT AS
WEAK OFFSHORE FLOW DEVELOPS. PATCHY DRIZZLE IS POSSIBLE WEST OF THE
MOUNTAINS THIS MORNING AND AGAIN THIS EVENING. BUILDING HIGH
PRESSURE AND WEAK OFFSHORE FLOW WILL BRING DRY AND WARMER WEATHER
WEDNESDAY. THE WARM...DRY WEATHER WILL CONTINUE INTO THE WEEKEND.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH THURSDAY)...SHORTWAVE MOVING THROUGH THE
GREAT BASIN IS BRINGING AN INCREASE IN THE ONSHORE FLOW ACROSS
SOUTHWEST CALIFORNIA TODAY. THIS WILL CONTINUE TO BRING STRONG GUSTY
WINDS TO THE MOUNTAINS AND DESERTS THIS MORNING. WIND GUSTS COULD
APPROACH 60 MPH IN MOUNTAIN WAVES. MOIST LAYER AROUND 650 MB SHOWN
IN A 03Z ACARS SOUNDING FROM ONT WITH A MOISTURE SENSOR IS
SUPPORTING LENTICULAR CLOUD DEVELOPMENT IN THE LEE OF THE MOUNTAINS.
EXTENSIVE STRATUS FIELD...MOSTLY WEST OF THE OFFSHORE ISLANDS AS OF
MIDNIGHT...HAS CONTINUED TO SURGE TOWARD THE COAST...BY 2 AM
COVERING ORANGE COUNTY AND NORTHERN PORTIONS OF THE SAN DIEGO COUNTY
COAST. THROUGH SUNRISE...THE STRATUS WILL CONTINUE TO SPREAD QUICKLY
INLAND COVERING THE INLAND EMPIRE AS WELL AS THE COAST AND VALLEYS
OF SAN DIEGO COUNTY. THERE MAY BE SOME PATCHY DRIZZLE THIS MORNING.
SOME STRATUS IS EXPECTED TO LINGER TODAY FROM THE COAST INLAND TO
THE LOWER COASTAL VALLEYS. THE STRATUS IS EXPECTED TO SURGE QUICKLY
INLAND THIS EVENING ONTO THE LOWER COASTAL SLOPES AS SHOWN BY THE
NAM. SOME PATCHY DRIZZLE (OR SPRINKLES) IS POSSIBLE FROM THIS
DEEPER MARINE LAYER THIS EVENING IN COASTAL AND VALLEY AREAS. AS THE
FLOW TURNS TO THE NORTH TONIGHT AND WEAKER OFFSHORE WEDNESDAY...THIS
DEEP MARINE LAYER WILL CLEAR FROM THE NORTH OVERNIGHT WITH MOSTLY
CLEAR SKIES BY WEDNESDAY MORNING.
THE QUICK RETURN OF THE MARINE LAYER WILL BRING SOME COOLING WEST OF
THE MOUNTAINS TODAY. THE COMBINATION OF BUILDING HIGH PRESSURE ALOFT
AND WEAK OFFSHORE FLOW WILL BRING WARMING WEDNESDAY...GREATEST WEST
OF THE MOUNTAINS. SOME ADDITIONAL WARMING FOR THURSDAY AS HIGH
PRESSURE HOLDS...FLOW REMAINS WEAK NORTHWEST TO NORTH...AND 850 MB
TEMPERATURES WARM SLIGHTLY.
.LONG TERM (FRIDAY THROUGH MONDAY)...SOME UNCERTAINTY IN THE
EXTENDED...ESPECIALLY FRIDAY NIGHT AND EARLY SATURDAY...WITH REGARD
TO A SHORTWAVE THAT MAY MOVE INLAND ACROSS CENTRAL CALIFORNIA INTO
THE GREAT BASIN. THE 00Z GFS WAS THE MOST AMPLIFIED WITH THIS
SHORTWAVE WITH THE 06Z RUN A LITTLE WEAKER. SOME HINTS OF THIS
SHORTWAVE IN SOME GFS ENSEMBLE MEMBERS...BUT NONE AS AMPLIFIED AS
THE 00Z GFS. NCEP HPC (PREEPD) DID NOT FAVOR THE AMPLIFICATION SHOWN
IN THE 00Z GFS. CURRENT FORECAST WILL REFLECT A SHORTWAVE MOVING
INLAND IN THIS TIME FRAME...BUT LESS AMPLIFIED THAN THE 00Z GFS. FOR
SUNDAY THROUGH THE MIDDLE OF NEXT WEEK...ENSEMBLE GUIDANCE SHOWS A
GRADUAL LOWERING OF HEIGHTS OVER SOUTHERN CALIFORNIA AS THE LARGE
TROUGH OVER THE EASTERN PACIFIC AMPLIFIES AND MOVES SLOWLY EASTWARD.
NOT MUCH CONFIDENCE IN TIMING SHORTWAVES IN THIS FAST FLOW PATTERN.
BY TUESDAY OR WEDNESDAY...THERE IS SOME POSSIBILITY FOR MEASURABLE
PRECIPITATION OF SOME SIGNIFICANCE TO FINALLY SPREAD INTO SOUTHERN
CALIFORNIA. OTHERWISE...A SLOW COOLING TREND FROM SUNDAY THROUGH
TUESDAY WITH COASTAL STRATUS RETURNING SOME TIME EARLY NEXT WEEK.
NCEP HPC PREFERS A SLOWER SOLUTION THAN THE OPERATIONAL GFS
(ECWMF...GFS ENSEMBLE MEAN) IN MOVING THIS TROUGH INLAND ALONG THE
WEST COAST NEXT WEEK.
&&
.AVIATION...A WEATHER DISTURBANCE PASSING IS BRINGING LOW CLOUDS
INTO THE COASTAL AREAS AND INLAND WITH CLOUD BASED AROUND 1500 FEET
MSL WITH TOPS DEEPENING TO 4500 FEET MSL. EXPECT OVERCAST TO REMAIN
OVER THE AREA ALL DAY ALTHOUGH THE BASES MAY LIFT 3 TO 5 HUNDRED
FEET BY LATE MORNING. A DEVELOPING OFFSHORE FLOW TONIGHT WILL BEGIN
TO ERODE THE MARINE LAYER LATE TONIGHT WITH RAPID CLEARING EXPECTED
AFTER SUNRISE ON WEDNESDAY. A FAIRLY STRONG WEST TO NORTHWEST FLOW
ASSOCIATED WITH THE WEATHER DISTURBANCE MAY RESULT IN SOME MOUNTAIN
WAVE ACTIVITY OVER AND EAST OF THE MOUNTAINS WITH SOME ROTOR
ACTIVITY POSSIBLE IN THE KPSP AREA TODAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL NOON PST TODAY FOR APPLE AND LUCERNE
VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN
BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN DIEGO
COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...MARTIN
AVIATION/MARINE...MACKECHNIE
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Nov 14, 5:20 AM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 520 AM PST TUE NOV 14 2006 CAZ055-060-142000- SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 520 AM PST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND THE APPLE AND YUCCA VALLEYS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING UNTIL NOON TODAY. SEE LAXNPWSGX. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ056-058-061-062-142000- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 520 AM PST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS IN RIVERSIDE AND SAN DIEGO COUNTIES OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY UNTIL NOON TODAY. SEE LAXNPWSGX. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 8:53 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 17 hr |
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.